Alert archive / Louisiana / Heat Advisories in 2021

Heat Advisory 3, NWS Lake Charles, LA

July 25, 20214 counties in Texas; 10 parishes in Louisiana

NWS Lake Charles, LA issued this heat advisory at Jul 25, 2021, 2:20 PM CDT for 4 counties in Texas; 10 parishes in Louisiana. It took effect at Jul 26, 2021, 12:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jul 25, 2021, 2:20 PM CDT (19:20 UTC)
In effect from
Jul 26, 2021, 12:00 PM CDT
Expired
Jul 26, 2021, 7:00 PM CDT
In force
7 hr
Issued by
NWS Lake Charles, LA

Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Vernon Parish, LA, Hardin County, TX, Jasper County, TX, Newton County, TX, Tyler County, TX

The radar

The Ft Polk radar (KPOE), 58 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.3 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2021-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 297 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2021-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
297 J/kg
Mixed-layer CIN
-234 J/kg
Mixed-layer LCL
1391 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

442 
WWUS74 KLCH 251920
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
220 PM CDT Sun Jul 25 2021

LAZ028-029-032-033-043>045-261000-
/O.NEW.KLCH.HT.Y.0003.210726T1700Z-210727T0000Z/
Rapides-Avoyelles-Evangeline-St. Landry-Acadia-Lafayette-
Upper St. Martin-
Including the cities of Alexandria, Pineville, Effie, Marksville,
Bunkie, Cottonport, Simmesport, Mansura, Ville Platte, Beaver, 
St. Landry, Mamou, Reddell, Lawtell, Opelousas, Eunice, Crowley, 
Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, 
Cade, and St. Martinville
220 PM CDT Sun Jul 25 2021

...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM CDT MONDAY...

* WHAT...Heat index values up to 109 expected.

* WHERE...Rapides, Avoyelles, Evangeline, St. Landry, Acadia, 
  Lafayette and Upper St. Martin Parishes.

* WHEN...From noon to 7 PM CDT Monday.

* IMPACTS...Hot temperatures and high humidity may cause heat  
  exhaustion to occur.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
2 follow-up statements
526 
WWUS74 KLCH 260246
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
946 PM CDT Sun Jul 25 2021

LAZ027-030-031-041-042-052>055-073-074-TXZ180-201-215-216-259>262-
261100-
/O.EXA.KLCH.HT.Y.0003.210726T1700Z-210727T0000Z/
Vernon-Beauregard-Allen-Calcasieu-Jefferson Davis-Vermilion-
Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-Tyler-
Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
Including the cities of Fort Polk, Pickering, Leesville, Slagle, 
Bundick Lake, De Ridder, Fields, Oretta, Oakdale, Kinder, 
Lake Charles, Sulphur, Hathaway, Jennings, Topsy, Roanoke, Welsh,
Lake Arthur, Abbeville, Intracoastal City, Meaux, Forked Island, 
Kaplan, New Iberia, Morgan City, Burns Point, Centerville, 
Franklin, Patterson, Berwick, Bayou Vista, Stephensville, 
Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, 
Grand Chenier, Rutherford Beach, Town Bluff, Fred, Hillister, 
Ivanhoe, Spurger, Warren, Woodville, Lumberton, Silsbee, 
Beaumont, Sabine Pass, Sea Rim State Park, Orange, Vidor, 
Bridge City, Holly Springs, Jasper, Kirbyville, Magnolia Springs,
Mt. Union, Roganville, Burkeville, Farrsville, Jamestown, Newton,
Wiergate, Bleakwood, Call, Gist, Buna, Evadale, and Deweyville
946 PM CDT Sun Jul 25 2021

...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM CDT MONDAY...

* WHAT...Heat index values up to 110 expected.

* WHERE...Portions of south central, southwest and west central 
  Louisiana and southeast Texas.

* WHEN...From noon to 7 PM CDT Monday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  exhaustion to occur.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

LAZ028-029-032-033-043>045-261100-
/O.CON.KLCH.HT.Y.0003.210726T1700Z-210727T0000Z/
Rapides-Avoyelles-Evangeline-St. Landry-Acadia-Lafayette-
Upper St. Martin-
Including the cities of Alexandria, Pineville, Effie, Marksville,
Bunkie, Cottonport, Simmesport, Mansura, Ville Platte, Beaver, 
St. Landry, Mamou, Reddell, Lawtell, Opelousas, Eunice, Crowley, 
Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, 
Cade, and St. Martinville
946 PM CDT Sun Jul 25 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM CDT MONDAY...

* WHAT...Heat index values up to 109 expected.

* WHERE...Rapides, Avoyelles, Evangeline, St. Landry, Acadia, 
  Lafayette and Upper St. Martin Parishes.

* WHEN...From noon to 7 PM CDT Monday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  exhaustion to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
837 
WWUS74 KLCH 260826
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
326 AM CDT Mon Jul 26 2021

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
270000-
/O.CON.KLCH.HT.Y.0003.210726T1700Z-210727T0000Z/
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper-
Northern Newton-Southern Jasper-Southern Newton-
Including the cities of Fort Polk, Pickering, Leesville, Slagle, 
Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, 
Simmesport, Mansura, Bundick Lake, De Ridder, Fields, Oretta, 
Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, 
Reddell, Lawtell, Opelousas, Eunice, Lake Charles, Sulphur, 
Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, 
Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, 
Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, 
Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, 
Centerville, Franklin, Patterson, Berwick, Bayou Vista, 
Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, 
Cameron, Creole, Grand Chenier, Rutherford Beach, Town Bluff, 
Fred, Hillister, Ivanhoe, Spurger, Warren, Woodville, Lumberton, 
Silsbee, Beaumont, Sabine Pass, Sea Rim State Park, Orange, 
Vidor, Bridge City, Holly Springs, Jasper, Kirbyville, 
Magnolia Springs, Mt. Union, Roganville, Burkeville, Farrsville, 
Jamestown, Newton, Wiergate, Bleakwood, Call, Gist, Buna, 
Evadale, and Deweyville
326 AM CDT Mon Jul 26 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT
THIS EVENING...

* WHAT...Heat index values up to 109 expected.

* WHERE...Portions of southwest, central, and south central
  Louisiana, as well as southeast Texas.

* WHEN...From noon to 7 PM CDT Monday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  exhaustion to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this heat advisory went out at Jul 25, 12:47 PM CDT, 1 hour 33 minutes earlier.

Area forecast discussion, Jul 25, 12:47 PM CDT, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1247 PM CDT Sun Jul 25 2021

.AVIATION...
Storms over south-central Louisiana are nearly stationary as they
are running into the ridge to the west. Looking at all taf lctns
remaining VFR thru the eve and into the early morning hours. Areas
of BR to redevelop again tomorrow morning. But this will burn off
quickly after sunrise. A few more storms on tap for tmrw.

&&

K. Kuyper

.PREV DISCUSSION... /issued 1127 AM CDT Sun Jul 25 2021/

UPDATE...
Radar is picking up several strong thunderstorms southeast of St
Mary parish. These storms are more or less stationary attm. There
will be further development in this location through the day
before ending over inland locations later this afternoon. A few
storms will linger into the evening hours in the coastal waters.
Otherwise... another hot day on tap with with heat indices above
the century mark through the late afternoon hours. Remember to
remain hydrated and take frequent breaks out of the sun.

Kent

PREV DISCUSSION... /issued 636 AM CDT Sun Jul 25 2021/

DISCUSSION...
For the 25/12Z TAF Issuance.

AVIATION...
Patchy MVFR light fog over TAF BPT/LCH sites expected to
continue until 14Z. Once the fog clears...VFR should continue
all site through the evening. We could see patchy fog return
early tomorrow morning. Rain chances remain low across the area
so no inclusion of showers or thunderstorms in the TAF set.

PREV DISCUSSION... /issued 250 AM CDT Sun Jul 25 2021/

SHORT TERM [Today through Tuesday]...
This morning there does appear to be some incremental changes with
some lowering of the dewpoints...2 to 3 degrees in some cases...across
the area with the exception of south central Louisiana where
dewpoints inched a bit higher likely due to some increased cloud
cover and moisture from leftover convection moving in from the
east.

Upper level high pressure does appear to be inching westward
overnight indicating the very beginning of changes to come this
coming week. First off...the Heat Advisory that was planned for
today has been cancelled since new apparent hourly temperature
forecast show a significant lowering of the heat indices across
all of the area with perhaps Avoyelles parish briefly reaching
criteria for an hour before falling. Therefore...will not reissue
Heat Advisory for now. That does not mean of course that high
temperatures will not reach their mark so it will still be pretty
hot out there. Drink plenty of water out there and take frequent
breaks in an indoor cool place to allow the body to cool off if
you plan on being outside for any sustained period of time.

This will generally be the last day of the short lived dry spell.
As high pressure continues to inch westward...this afternoon we do
expect to see a few more showers or thunderstorms across south
central and the east part of central Louisiana. Elsewhere...little
if any chance of rain. Falling pressure on Monday combined with
increasing moisture content in the atmosphere will allow for rain
chances to begin climbing in the afternoon with a good chance of
rain along and east of an Alexandria...Crowley Louisiana line.
Scattered pops are expected for the rest of western Louisiana and
isolated pops across southeast Texas.

On Tuesday...precipitable water values will be approaching 2 inches
and that foreshadows increasing rain chances and better coverage
across all of the area.

LONG TERM [Wednesday through Saturday]...
Weak surface high stretched across the northern Gulf of Mexico will
bring light easterly to southerly flow during the period that will
allow for decent moisture in the low levels. Precipitable water
values are noted around 2 inches during this time which is around
the 75th percentile of SPC daily climo.

The position of an upper level ridge will tell the story as to how
much shower activity can develop from daytime heating and the
adequate moisture.

To begin the forecast period, the center of the upper level ridge
will be off to the northwest and over the Central Plains. Thus,
there should not be a lot of inhibition over the forecast area, and
a decent chance for typical summertime heat and sea breeze initiated
showers and storms should occur from Wednesday through Friday.

By the end of the week into next weekend, the upper level ridge is
expected to strengthen with the center of the ridge shifting
southward and closer to the forecast area. Therefore, a little more
dry air in the mid levels and some capping should reduce pops from
high end chance and likely, down to isolated to low end chance.

Temperatures during the mid week period will be mainly near what is
to be expected during the summertime with highs in the low to mid
90s and lows in the mid 70s. High temperatures by the end of the
period have the potential to be warmer and in the mid to upper 90s
as less convection is expected.

MARINE...
High pressure across the northwest gulf waters will continue to
hold today with perhaps a few showers or thunderstorms slipping
into the extreme eastern coastal waters along and east of
Vermilion Bay today. A light offshore flow this morning will
become more variable this afternoon and tonight. The start of the
new week through the middle of next week shows high pressure
aloft shifting to the west and northwest which will allow for
increased shower and thunderstorm activity with perhaps some
gusty winds and elevated seas in and around stronger thunderstorms.
Otherwise...variable flow is expected to continue.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  77  98  77  97 /  20  40  20  50
LCH  77  95  77  94 /  10  30  10  50
LFT  77  94  77  94 /  20  60  10  50
BPT  75  95  76  94 /  10  20  10  40

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&
Hazardous weather outlook, Jul 25, 3:10 AM CDT, 11 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
310 AM CDT Sun Jul 25 2021

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-260815-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
310 AM CDT Sun Jul 25 2021

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Isolated to scattered showers and thunderstorms will be possible
during the afternoon and evening hours Sunday increasing in coverage
Monday through Friday. A few storms may produce heavy downpours,
frequent lightning, and gusty winds.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-450-452-455-470-472-475-260815-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
310 AM CDT Sun Jul 25 2021

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

A few isolated to scattered thunderstorms are possible Sunday
through Tuesday with an uptick in activity Wednesday through Friday
as high pressure moves away from the area. Cloud to water lightning
, locally gusty winds, and rougher seas will be possible near
thunderstorms.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 10:58 PM CDTHeat AdvisoryLCHAvoyelles, Evangeline, Lafayette, Rapides, Saint Landry, Saint Martin3 hr
Jul 25, 7:54 AM CDTSpecial Marine WarningLCH2 hr

Nearby

Heat Advisories in Louisiana, 2021Heat Advisories in Texas, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.